Lung Fibrosis

I am presently on a trial of nintedanib for lung fibrosis and am experiencing really bad side affects. Are there people who can't take this drug

10 Replies

oldestnewest
  • Have read few things about people experiancing same HAVE you talked to your doctors bout lowering dose.

    I think genetics might play a role in why your haveing such hard time with it.

  • Hi malhigI have taken Nintedanib for IPF .At the moment I'm giving it a break but I have taken it for 18 months the side effects are mainly diarea or nausea but not everyone has these and if you should the respiratory nurse will advise you what to do. It does give some protection while taking it and the hospital will monitor your progress it is worth trying as there's nothing else apart from transplant so stay with it for now. X

  • Hi Malhig, I've been taking Nintedanib for a year now. I have tolerated it reasonably well, with just a few periods of diarrhoea. This has usually coincided with times when I have not been eating too well. The important thing is not to take tablets on an empty stomach. I'm not sure whether it is doing me any good as after being stable for 6 months, I feel that things have deteriorated recently although I won't know for sure until I see my consultant in April. Have you tried Pirfenidone? I tried that first but it didn't agree with me. It seems to vary from person to person, so if you really can't tolerate Nintedanib it would be worth asking your consultant about Pirfenidone.

    Take Care,

    Helen

  • Hi Helen my specialist is looking into this for me, what are the symptoms please as I need to research it before I say yes

  • For me the problem was constant nausea. I was never actually sick, I just felt as if I was going to be sick pretty much all of the time. My specialist nurse thought I would be fine as she said it was mainly older people who had problems with it. I did meet someone like you who could not tolerate Nintedanib but was fine with Pirfenidone so it's certainly worth giving it a try.

    Take Care,

    Helen

  • Helen thank you for your reply very grateful,posative

  • I take Pirfenidone & after a few wks the side effects stopped...its def doing the job according to my consultant...so if u aint getting on with Nintedanib then ask ur consutalt about changing to Pirfenidone ...good luck x

  • Thank you I have only just started this treatment,how long did the side effects last?

  • I think it differs for each person...i never really had that many tbh...i think sticking with them is the best thing to do x 🤗

  • Thanks everyone for your comments. I did take the t ablet with food but my appetite disappeared and I lost 11 pounds In weight. They have taken me off the drug temporarily and they will then try it again starting with the lower dose . I always thought that they diagnosed this from a CT scan but even though my breathing and oxygen levels have got worse my CT scan showed very little if any change since 2011 and my lung function has remained stable. It's very confusing

You may also like...